What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 28, 12:13 PM CST, 3 hours 12 minutes earlier. Its key messages:
- Heat index values near/slightly above 100 are forecast today and tomorrow, which may be among the hottest we'll see for the remainder of the summer/early fall.
- Scattered storms will move south across the Red River tonight alongside a cold front. There will be a low threat for strong to severe winds and hail.
- Chances for showers and storms along with cooler weather continue Friday through the holiday weekend with the passage of a cold front.
Area forecast discussion, Aug 28, 12:13 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
113 PM CDT Thu Aug 28 2025
...New Short Term, Long Term, Aviation...
.KEY MESSAGES...
- Heat index values near/slightly above 100 are forecast today and
tomorrow, which may be among the hottest we'll see for the
remainder of the summer/early fall.
- Scattered storms will move south across the Red River tonight
alongside a cold front. There will be a low threat for strong to
severe winds and hail.
- Chances for showers and storms along with cooler weather
continue Friday through the holiday weekend with the passage of
a cold front.
&&
.SHORT TERM... /NEW/
/Today through Friday Afternoon/
The region remains planted in between the mid-level ridge to our
west and the trough to our east/northeast, with northwest flow
overtop the Southern and Central Plains. This flow regime is
allowing a shortwave disturbance to move NW-SE across the Plains
today, sending its attendant cold front southward. The front and
its associated convection is currently draped across Central
Oklahoma, and will slowly move south the rest of today with
scattered showers/storms expected to continue developing along and
ahead of the boundary. With North and Central Texas remaining
south of the front through the afternoon, winds at the surface and
low-levels will veer more southwesterly. Southwest flow in our
area results in compressional downslope flow from the Trans Pecos
and Big Bend areas, and will result in warmer temperatures. This
will remain true as afternoon highs will peak in the in the 90s
for most today, with triple digit heat indices. The exception to
this is our far northeastern counties, who will come in a little
cooler due to cloud cover.
While CAM guidance continues to be wishy-washy with the frontal
timing tonight, the most likely scenario is for the front and any
associated storms to cross the Red River around 5-6 PM. With the
Southern Plains remaining within the grip of the eastern periphery
of the ridge, coverage will remain a bit more spotty for most of
our area. The exception will be our northeastern counties as they
will be located closer to the passing shortwave disturbance. There
will be a chance for strong to severe storms late this afternoon
into the evening for areas near the Red River down to near the
I-20 corridor, with highest severe chances in our northeast. as
the environment near the Red River will feature 1500-2500 J/kg of
CAPE and just enough deep layer shear for storms to become
organized. Additionally, long, skinny CAPE profiles and PWATs
between 1.75-2" will promote efficient rainfall rates. All this
said, the more robust cells will be capable of strong to damaging
wind gusts, hail, and heavy rain. Timing for the severe threat
will be mainly between 5PM-11PM. Coverage of storms and their
intensity will decline as the front moves further south through
North Texas overnight.
The front is expected to move south over the day Friday, reaching
the DFW Metro and I-20 corridor around 9-10 PM tonight and then
slowly sag through Central Texas tomorrow morning. With the front
still draped across Central Texas tomorrow afternoon, the
temperature gradient will be slightly steeper from north to south.
Friday's highs will range between the upper 70s-low 90s in North
Texas to the low-mid 90s in Central Texas. The front will still
serve as a focus for isolated to scattered storm development,
with the best chances remaining across our eastern and Central
Texas counties through the afternoon.
There could be a few counties in southern Central Texas that may
reach the 2 day Heat Advisory criteria for heat index (105+) today
and tomorrow, but there is considerable uncertainty on whether or
not this will actually occur. Dewpoints have been lower than what
the NBM has brought in, which means we are mixing out more
efficiently than forecast. Additionally, with the front expected
to be in Central Texas tomorrow there are higher chances for
precipitation. The potential for increased cloud cover and cold
pools from convection create high bust potential for Friday. As
such, have foregone issuing a Heat Advisory at this time.
Nonetheless, it'll be hot today and tomorrow in Central Texas, so
make sure to stay cool and hydrated.
Prater
&&
.LONG TERM... /NEW/
/Friday Evening Onward/
North and Central Texas will remain sandwiched between the ridge
to our west and the trough to our east-northeast through the
upcoming weekend. With northwest flow aloft prevailing, multiple
shortwave disturbances and their associated storm complexes are
expected to move into the region both Saturday and Sunday. Rain
cooled air and cloud cover will aid in keeping temperatures
cooler, with highs in the 80s for most, though some areas in
Central Texas will likely reach the low 90s on Saturday. Looking
into next week, we'll dry out somewhat early in the week, but a
digging shortwave disturbance will bolster the longwave trough
across the Eastern CONUS while shunting the ridge further west.
This will allow for another cold front to move through mid-late
next week, with additional chances for rain. The CPC Outlook
continues to favor below normal temperatures and above normal rain
through the first week of September, so we'll need to keep an eye
on this as we transition out of meteorological summer into
meteorological fall!
Prater
&&
.AVIATION... /NEW/
/18Z TAFs/
D10: S-SW winds are expected to persist this afternoon, gradually
becoming more SW ahead of an incoming cold front. The front is
progged to move through D10 late tonight, bringing scattered
storms between 00-06Z. The best timing for direct TSRA impacts
tonight in D10 will be between 01-04Z, with strong, erratic wind
gusts, hail, and heavy rain all possible. Winds will shift east
after the front passes, and back towards the north slowly tomorrow
morning. Post frontal MVFR stratus will spread southward
overnight, overtaking D10 from 09-17Z. There is potential for MVFR
cigs to linger even longer into the afternoon, but some guidance
is more optimistic and lifts out in tomorrow afternoon. The front
will be well south of the Metroplex tomorrow afternoon, shifting
the main rain chances to the east and south.
ACT: S-SW winds will persist through tomorrow, gradually shifting
more westerly towards the end of the period in response to an
incoming front. There is potential for rain and storm chances
tomorrow afternoon, but this will most likely occur after 18Z
tomorrow and will be covered in future TAF issuances.
Prater
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 97 75 90 73 85 / 20 50 30 30 50
Waco 98 77 95 75 89 / 5 20 30 30 50
Paris 88 68 79 68 82 / 70 70 50 40 40
Denton 98 71 88 70 85 / 20 50 30 30 50
McKinney 95 72 86 70 84 / 30 60 30 30 50
Dallas 98 75 90 73 86 / 20 50 30 30 50
Terrell 95 74 89 71 85 / 20 40 40 40 50
Corsicana 97 77 93 74 87 / 10 30 40 40 50
Temple 98 76 96 73 91 / 5 10 30 30 50
Mineral Wells 99 72 92 71 86 / 10 30 30 30 60
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Aug 28, 1:22 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
222 PM CDT Thu Aug 28 2025
TXZ093-282000-
Grayson TX-
222 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of northeastern Grayson
County through 300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pottsboro, or 9 miles north of Sherman, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sherman, Denison, Pottsboro, Bells, Tom Bean, Savoy, Knollwood,
Randell Lake, Eisenhower State Park, Valley Lake, Lake Texoma,
Preston, Southmayd, Boddie, Ida, Carpenters Bluff, Ambrose, Locust,
Luella, and White Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9662 3385 9663 3382 9658 3382 9653
3377 9650 3378 9643 3372 9638 3357 9638
3344 9648 3373 9684 3383 9674 3384 9669
3388 9668
TIME...MOT...LOC 1921Z 293DEG 9KT 3375 9666
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 28, 1:30 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
230 PM CDT Thu Aug 28 2025
TXZ095-282000-
Lamar TX-
230 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of northeastern Lamar
County through 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blossom, or 10 miles northeast of Paris, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris, Blossom, Lake Crook, Powderly, Pattonville, Camp Maxey,
Deport, Novice, Sun Valley, Faught, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3374 9564 3387 9546 3387 9536 3384 9531
3342 9531
TIME...MOT...LOC 1930Z 303DEG 23KT 3373 9539
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 28, 1:58 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
258 PM CDT Thu Aug 28 2025
TXZ094-282030-
Fannin TX-
258 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of southern Fannin
County through 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm
near Bonham, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bonham, Honey Grove, Dodd City, Bonham State Park, Lake Bonham, Boyd,
Ladonia, Pecan Gap, Windom, Cotton Center, Dial, Bug Tussle, Lannius,
and Gober.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3356 9586 3341 9586 3338 9609 3356 9628
3368 9613
TIME...MOT...LOC 1958Z 299DEG 12KT 3356 9612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 28, 2:17 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
317 PM CDT Thu Aug 28 2025
TXZ092-282100-
Cooke TX-
317 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of Cooke County
through 400 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Lindsay, Callisburg, Lake Kiowa, Road Runner, Valley
View, Woodbine, Burns, Myra, and Lake Ray Roberts.
This includes Interstate 35 between mile markers 486 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 9719 3374 9717 3372 9714 3372 9711
3374 9709 3370 9694 3358 9694 3342 9711
3343 9712 3364 9737
TIME...MOT...LOC 2017Z 298DEG 12KT 3370 9717
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 28, 2:25 PM CST, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
325 PM CDT Thu Aug 28 2025
TXZ091-282100-
Montague TX-
325 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of central Montague
County through 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nocona, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Montague
County, including the following locations... Bonita, Belcherville,
Montague, Mallard, and Nocona Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 9748 3373 9748 3354 9767 3375 9789
3388 9774
TIME...MOT...LOC 2025Z 309DEG 9KT 3376 9773
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 28, 3:08 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
408 PM CDT Thu Aug 28 2025
TXZ103-104-282200-
Collin TX-Denton TX-
408 PM CDT Thu Aug 28 2025
...A strong thunderstorm will impact portions of northeastern Denton
and northwestern Collin Counties through 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pilot Point, or 14 miles east of Sanger, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McKinney, Frisco, Allen, Prosper, Anna, Fairview, Celina, Melissa,
Pilot Point, Aubrey, Krugerville, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3342 9690 3341 9684 3341 9675 3336 9654
3311 9666 3330 9705 3342 9697
TIME...MOT...LOC 2108Z 291DEG 15KT 3335 9692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Shamburger